Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 7, NWS Corpus Christi, TX

March 20, 20134 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 20, 2013, 7:52 AM CDT for 4 counties in Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 7:52 AM CDT (12:52 UTC)
Expired
Mar 20, 2013, 10:00 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WWUS74 KCRP 201252
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
752 AM CDT WED MAR 20 2013

...WINDY CONDITIONS THIS MORNING ACROSS THE SOUTHERN COASTAL BEND...

.A SECOND SURGE OF HIGH PRESSURE WILL ALLOW FOR WINDY CONDITIONS
ALONG THE SOUTHERN COASTAL BEND. WINDS SHOULD WEAKEN INTO THE LATE
MORNING AS THE PRESSURE GRADIENT WEAKENS.

TXZ241>244-201500-
/O.NEW.KCRP.WI.Y.0007.130320T1252Z-130320T1500Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
752 AM CDT WED MAR 20 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* TIMING...NOW THROUGH 10 AM.

* WINDS...25 TO 35 MPH GUSTING TO 40 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS
  CAN ALSO BE A HAZARD FOR UNSUPPORTED WALLS AT CONSTRUCTION
  SITES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 20, 6:46 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 20, 6:46 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
646 AM CDT WED MAR 20 2013

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...MVFR/IFR CEILINGS THIS MORNING...ALONG WITH MVFR
VISIBILITIES PSBL NEAR ISOLATED SHOWERS...WILL TRANSITION TO VFR
CONDITIONS BY LATE MORNING/AFTN. GUSTY NORTHEAST WIND THIS
MORNING THEN DECREASING WIND SPEEDS FROM WEST TO EAST THIS AFTN.
DEVELOPMENT OF MVFR CEILINGS EXPECTED OVERNIGHT ALONG WITH LGT
SOUTHEAST SFC WIND.

&&

.PREV DISCUSSION... /ISSUED 412 AM CDT WED MAR 20 2013/

SHORT TERM (TODAY THROUGH THURSDAY)...CONCUR WITH THE GFS THAT
THE UPPER PATTERN WL BE CHARACTERIZED BY AN UPPER DISTURBANCE MOVG
ACRS THE PLAINS/MIDWEST WHILE ANOTHER SYSTEM ENTERS THE NWRN
CONUS. FURTHER...A WEAKER SYSTEM WL MOVE ACRS THE CWA/MSA THIS
MORNING. THUS...A SURGE OF SFC HIGH PRESSURE IS EXPECTED ACRS THE
CWA/MSA TODAY IN RESPONSE TO THE NRN SYSTEM. THE COMBINATION OF
THE SURGE AND THE WEAKER SYSTEM WL RESULT IN ISOLD CONVECTION
EARLY TODAY. COOLER MAX TEMPS EXPECTED TODAY OWING TO THE
SURGE/CLOUD COVER EXPECTED TO PERSIST AFTER THE SURGE. ISENTROPIC
LIFT ANTICIPATED TONIGHT/THURSDAY (WHEN CONSIDERING THE GFS
DETERMINISTIC 300K ISENTROPIC LEVEL.) DESPITE CLOUD COVER...
CONFIDENCE IS NOT HIGH REGARDING PCPN WHEN CONSIDERING THE GFS
SOUNDING PROFILES. WL FCST LESS THAN 20 PERCENT CHANCE FOR
STRATIFORM RAINFALL TO ACCOUNT FOR UNCERTAINTY.

MARINE...ISOLATED SHOWERS ANTICIPATED NEAR THE HIGH PRESSURE
SURGE THIS MORNING/EARLY AFTN. AFTER THE SURGE...EXPECT WIND TO
REACH SMALL CRAFT ADVISORY CRITERION AREAWIDE. ANTICIPATE THAT
WIND WILL DECREASE FROM WEST TO EAST DRG THE AFTN (NAM/GFS
DETERMINISTIC) AND ADJUSTED TIMING OF THE SCA ACCORDINGLY.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...MID/UPPER LEVEL RIDGE
ACROSS MEXICO WILL FLATTEN OUT THU NIGHT INTO FRI AS A POTENT UPPER
LOW DIGS SWD ACROSS THE PAC NW. AT THE SFC...A WEAK TO MOD ONSHORE
FLOW WILL USHER IN SLIGHTLY DEEPER MOISTURE INTO S TX. WITH A
GRADUALLY INCREASING DIFFLUENT FLOW ALOFT AND INCREASING OMEGA ALONG
WITH SOME INSTABILITY WARRANTED MAINTAINING THE SLIGHT CHC OF SHRA'S
FOR FRI MORNING. ALTHOUGH...LARGE CIN VALUES...CAPPING INVERSION AND
LACK OF ANY REAL FORCING LEADS TO LITTLE CONFIDENCE IN ANY PRECIP ON
FRI. BY SAT THE UPPER LOW IS PROGD TO BE NEAR THE TX PANHANDLE AND A
DRY LINE/PRE-FRONTAL TROF IS PROGD TO MOVE INTO S TX. THE NW WIND
BEHIND THE BDRY AND DRIER CONDITIONS WILL LEAD TO A VERY WARM TO HOT
DAY...ESPECIALLY ACROSS THE RIO GRANDE PLAINS. FIRE WEATHER
CONDITIONS MAY BE ELEVATED BY SATURDAY AFTERNOON DUE TO VERY LOW RH
VALUES AND THE POTENTIAL FOR BRIEF GUSTY WINDS.  THE UPPER LOW
CONTINUES TO MOVE E AND PUSHES A COLD FRONT INTO S TX BY LATE SAT
NIGHT OR SUNDAY MORNING. INSUFFICIENT MOISTURE WILL MEAN THIS WILL
BE A DRY FRONT. COOLER AND DRIER CONDITIONS ARE EXPECTED ON SUNDAY.
COULD AGAIN SEE ELEVATED FIRE WEATHER CONDITIONS SUNDAY AFTERNOON.
ADVISORY CONDITIONS WILL ALSO BE POSSIBLE BEHIND THE COLD FRONT BY
SUNDAY AFTERNOON/NIGHT. A GENERALLY WEAK TO MODERATE E TO NE FLOW IS
PROGD TO PERSIST THROUGH TUE AS REINFORCING HIGH PRESSURE MOVES INTO
S TX. THIS WILL ALSO KEEP TEMPS CLOSER TO NORMAL SUN-TUE TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  58  77  68  81  /  20  10  10  10  20
VICTORIA          75  50  76  64  80  /  30  10  10  10  20
LAREDO            78  59  85  68  95  /  30  10  10  10  10
ALICE             75  57  81  66  87  /  20  10  10  10  20
ROCKPORT          71  60  72  67  73  /  20  10  10  10  20
COTULLA           76  57  84  64  89  /  30  10  10  10  10
KINGSVILLE        75  57  80  67  85  /  20  10  10  10  20
NAVY CORPUS       71  63  73  69  76  /  20  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

WC/87...AVIATION
Hazardous weather outlook, Mar 20, 4:39 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 AM CDT WED MAR 20 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-210945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
439 AM CDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS THIS MORNING.

SMALL CRAFT ADVISORY CURRENTLY IN EFFECT. ADVISORY CONDITIONS WILL
DISSIPATE OVER THE BAYS BY AFTERNOON AND OVER THE COASTAL WATERS
BY EVENING AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/81

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.